Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 121, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 3, 2009, 2:48 PM CDT for 5 counties in Alabama. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 2:48 PM CDT (19:48 UTC)
- Expired
- May 3, 2009, 3:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 115 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:08 PM CDT | FUNNEL CLOUD | Weaver, AL | 911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE GROUND IN WEAVER. |
| May 3, 3:08 PM CDT | TORNADO | Weaver, AL | 911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE GROUND IN WEAVER. |
| May 3, 3:16 PM CDT | FUNNEL CLOUD | Weaver, AL | AN UNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH. |
| May 3, 3:16 PM CDT | TORNADO | Weaver, AL | UNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH |
| May 3, 3:34 PM CDT | TSTM WND DMG | Lincoln, AL | POWERLINES DOWN 33 CRICKET LN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 031948
TORBMX
ALC015-019-029-115-121-032045-
/O.NEW.KBMX.TO.W.0121.090503T1948Z-090503T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SAKS...PIEDMONT...OXFORD...
JACKSONVILLE...FORT MCCLELLAN...COBB TOWN...ANNISTON...
CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF HEFLIN...
NORTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
EXTREME SOUTH CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...
* UNTIL 345 PM CDT
* AT 248 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR RIVERSIDE...OR 9
MILES NORTHEAST OF PELL CITY...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
RAGLAND BY 255 PM CDT...
OHATCHEE BY 305 PM CDT...
SAKS BY 315 PM CDT...
WEAVER BY 325 PM CDT...
JACKSONVILLE BY 330 PM CDT...
PIEDMONT BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3363 8545 3351 8619 3374 8627 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 1948Z 241DEG 32KT 3365 8617
$$
17/KLAWS4 follow-up statements
000
WWUS54 KBMX 031954
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT SUN MAY 3 2009
ALC015-019-029-115-121-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-CHEROKEE AL-
254 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...EAST CENTRAL ST. CLAIR...CALHOUN...CENTRAL
CLEBURNE AND NORTH CENTRAL TALLADEGA COUNTIES...
AT 252 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING AN EXTREMELY DANGEROUS TORNADO. DAMAGE HAS BEEN
REPORTED...TAKE COVER NOW THIS TORNADO WAS LOCATED NEAR
RAGLAND...OR 12 MILES NORTHEAST OF PELL CITY...MOVING NORTHEAST AT
35 MPH.
THE TORNADO WILL BE NEAR...
OHATCHEE BY 305 PM CDT...
6 MILES NORTHWEST OF SAKS BY 315 PM CDT...
WEAVER BY 325 PM CDT...
JACKSONVILLE BY 330 PM CDT...
PIEDMONT AND LIBERTY HILL BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3363 8545 3357 8617 3373 8625 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 1954Z 241DEG 32KT 3369 8611
$$
17/KLAWS000
WWUS54 KBMX 032008
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SUN MAY 3 2009
ALC121-032018-
/O.CAN.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
TALLADEGA AL-
308 PM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR NORTH CENTRAL TALLADEGA COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3363 8545 3361 8595 3377 8615 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2008Z 241DEG 32KT 3375 8598
$$
ALC015-019-029-115-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-CHEROKEE AL-
308 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...EXTREME EAST CENTRAL ST. CLAIR...CALHOUN AND
CENTRAL CLEBURNE COUNTIES...
AT 306 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS
LOCATED NEAR OHATCHEE...OR 8 MILES WEST OF SAKS...MOVING NORTHEAST AT
35 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF SAKS AND 8 MILES NORTHWEST OF BLUE MOUNTAIN BY
315 PM CDT...
WEAVER AND 7 MILES NORTHWEST OF FORT MCCLELLAN BY 320 PM CDT...
WEAVER BY 325 PM CDT...
JACKSONVILLE BY 330 PM CDT...
PIEDMONT AND LIBERTY HILL BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3363 8545 3361 8595 3377 8615 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2008Z 241DEG 32KT 3375 8598
$$
17/KLAWS000
WWUS54 KBMX 032018
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT SUN MAY 3 2009
ALC115-032027-
/O.CAN.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
ST. CLAIR AL-
318 PM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL ST. CLAIR COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3374 8551 3366 8591 3384 8601 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2017Z 241DEG 32KT 3379 8588
$$
ALC015-019-029-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
CLEBURNE AL-CALHOUN AL-CHEROKEE AL-
318 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...CALHOUN AND CENTRAL CLEBURNE COUNTIES...
AT 315 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING AN EXTREMELY DANGEROUS TORNADO. DAMAGE HAS BEEN REPORTED
WITH THIS STORM...TAKE COVER IMMEDIATELY NUMEROUS REPORTS OF A
TORNADO ON THE GROUND HAVE BEEN RECEIVED THIS TORNADO WAS LOCATED
NEAR WEAVER...OR 6 MILES NORTHWEST OF SAKS...MOVING NORTHEAST AT 35
MPH.
THE TORNADO WILL BE NEAR...
JACKSONVILLE BY 325 PM CDT...
PIEDMONT AND LIBERTY HILL BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3374 8551 3366 8591 3384 8601 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2017Z 241DEG 32KT 3379 8588
$$
17/KLAWS000
WWUS54 KBMX 032034
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CDT SUN MAY 3 2009
ALC015-019-029-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
CLEBURNE AL-CALHOUN AL-CHEROKEE AL-
334 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...NORTHEASTERN CALHOUN AND NORTH CENTRAL
CLEBURNE COUNTIES...
AT 333 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING AN EXTREMELY DANGEROUS TORNADO. TAKE COVER NOW THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF JACKSONVILLE...MOVING
NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
PIEDMONT AND 6 MILES NORTHWEST OF LIBERTY HILL BY 340 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3381 8554 3377 8579 3390 8589 3395 8578
3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2033Z 238DEG 35KT 3389 8571
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 1:23 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 3, 1:23 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT SUN MAY 3 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ONGOING CONVECTION ACROSS THE SOUTHWEST AND CENTRAL SECTIONS OF THE AREA. MAIN CONCERN WILL BE IF THE MAIN BOWING SEGMENT ACROSS THE SOUTHWEST WILL TRACK EAST NORTHEAST OR MOVE MORE NORTHEASTWARD OVER THE NEXT FEW HOURS. THIS DERECHO WILL BE MOVING INTO A MORE FAVORABLE CONDITIONS AND WILL NEED TO BE WATCHED EXCLUSIVELY. && .AVIATION...18Z TAF DISCUSSION. TWO LINES OF SHOWERS AND THUNDERSTORMS OUT THERE THIS AFTERNOON. ONE IMPACTING TCL AND WILL MOVE INTO BHM AND EET WITHIN THE NEXT HOUR. THE SECOND LINE IS MOVING INTO SOUTHWESTERN ALABAMA IN THE FORM OF A DERECHO. MAIN CONCERN FOR TAFS WILL BE THE ONGOING POSSIBILITY FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND BRIEF PERIODS OF IFR VIS POSSIBLE. AFTER 3 TO 4Z MVFR CIGS ACROSS ALL AREAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE AFTER 9Z TOMORROW. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH WEST COUNTIES THIS AFTERNOON AND TONIGHT. &&
Hazardous weather outlook, May 3, 1:30 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SUN MAY 3 2009 ALZ011>015-017>050-041645- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM CARROLTON TO ONEONTA. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THE FIRST AND PRIMARY THREAT WILL BE FROM UNTIL 5 PM. HOWEVER...A SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS WESTERN ALABAMA. DUE RECENT HEAVY RAINFALL ACROSS WEST ALABAMA...THIS AREA HAS BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF STORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NEEDED THIS AFTERNOON AND WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 3, 2:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 3 SE VESTAVIA HILLS 33.40N 86.75W
05/03/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
DIME SIZE HAIL NEAR ACTON AT CAHABA RIVER ROAD AND ACTON
ROAD.
&&Local storm report, May 3, 2:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST SAFFORD 32.29N 87.37W
05/03/2009 E0 MPH DALLAS AL EMERGENCY MNGR
NUMEROUS TREES DONW IN COUNTY, MEMORIAL STADIUM, AL HWY
5, AL HWY 22, CR222 CAMP GRIST AREA.
&&
10.5Local storm report, May 3, 2:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG MOODY 33.60N 86.49W
05/03/2009 ST. CLAIR AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE MOODY AREA. POSSIBLE TORNADO.
&&Local storm report, May 3, 2:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG THORSBY 32.92N 86.71W
05/03/2009 CHILTON AL PUBLIC
LARGE TREE DOWN
&&
10.5Local storm report, May 3, 2:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL PELL CITY 33.56N 86.27W
05/03/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
&&
10.5Local storm report, May 3, 2:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 3 E JEMISON 32.96N 86.70W
05/03/2009 CHILTON AL BROADCAST MEDIA
TREES DOWN AND BLOCKING I-65 NEAR EXIT 219.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:34 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 56 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:54 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 51 min |
| May 3, 12:58 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 62 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:23 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| May 3, 1:33 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 42 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more | 58 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.